Jump to content

Photo

Claravis Blog - My Journey [Pics]

claravis accutane antibiotics cystic acne male

This topic has been archived. This means that you cannot reply to this topic.
28 replies to this topic

#21 poptartie

poptartie

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 192
    Likes: 31
About Me
  • Joined: 05-January 12

Posted 25 October 2012 - 10:10 AM

Good for you for continuing to run! I had to stop because of joint pain. I have really bad joints anyways...especially my knees. I have Osteochondritis Dessicans in both knees and chronic bilateral dislocations as well. I even had to quit playing competitive soccer. Most horrible day of my life :( But I'm pretty sure the Accutane has made it even worse. Also, my hips and back are unbearable when I run. I hate that I can't do it. I still do strength training and jump rope when I can though.

It's so strange how side effects are different for everyone. You are a grown ass man on 40mg and you are so DRY. I'm a wee 17 year old girl on 60mg and I'm barely dry at all.
If the Retin A becomes too harsh, try Neosporin CREAM. It helps heal quickly but doesn't dry you out. I swear I was WAAAAY dryer when I was using Ziana (Retin-A)
Just a tip :)

Continued good luck to you!

#22 KK808

KK808

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 2
About Me
  • Joined: 28-September 12

Posted 01 November 2012 - 06:39 PM

Day 39 (In week 6) - Skin is clearing up for the most part. I got a few tiny pimples, since my last post, that went away in a few days but AT LEAST they aren't big massive cysts like before I started Isotretinoin. The hardest part for me is staying out of the sun. I live in Hawai'i so I'm forced to stay in doors all day or I just turn pink lol. Chapped lips are still prevalent. I'm using this Derma E hylauronic acid day/night creme and I believe it's working wonders. Some of the acne scars are fading but I think its a collaboration of the pore shrinking that the isotretinoin does as well as the intense moisturizing that the creme does. The marks from my initial breakout are fading a little everyday. I have about 3 weeks left then I'll move up from 40mg a day to 80mg a day. I'm actually a little worried that the side effects will start to take effect. I guess we will see!

Physical fitness wise, I did a 5 mile uphill run this week. Going to do a 4 mile Diamond Head Crater run tonight. I went back to the gym for the first time since school started in August. No joint problems or back pains at all. Nor do I feel like my physical abilities are hindered due to this treatment. I'm taking it easy though. I graduate in December this year, so that has kept my mind preoccupied rather than focusing on this treatment all day everyday.

#23 poptartie

poptartie

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 192
    Likes: 31
About Me
  • Joined: 05-January 12

Posted 01 November 2012 - 07:16 PM

So jealous >:( That you can run.....IN HAWAII! It's kinda hard to feel sorry for you and your acne when you get to live there. hehe. NAH, JK... really I'm happy for you! I'm glad to hear that you haven't had any horrible joint pain (can not say the same).
I was really worried about my side effects when I bumped up to 60mg a day,(I'm 118lbs-ish) but to be honest, I didn't notice any difference except my zits went away! If you are already clearing...even just a little bit, maybe you are following a course like mine and you will only get more clear from here on out. I haven't gotten very dry at all. I think I could even use my lips (if the opportunity came along. haha. They are way manageable), and my face was WAY more flaky and dry when I was using Ziana (Retinoid). No Problemo here...

Here's hopin' ;)
~Celia

#24 KK808

KK808

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 2
About Me
  • Joined: 28-September 12

Posted 02 November 2012 - 04:57 AM

You know I could probably say the same about where you live. You're awesome for being supportive! Sounds like you can handle the drug a little better or have more resilient skin than I do. What's crazy is that I'm hoping to flake more to get rid of these dots on my face, lol. I hope my body is adaptive like yours, my lips crust up and it just looks like I'm a cast away dying for water! So your third month is going pretty well I take it?

#25 Faded12

Faded12

    Member

  • Members
  • Posts & Likes
    Posts: 100
    Likes: 10
About Me
  • Joined: 14-January 12

Posted 02 November 2012 - 05:25 AM

I hope my body is adaptive like yours, my lips crust up and it just looks like I'm a cast away dying for water!


Hahah, ditto.

#26 poptartie

poptartie

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 192
    Likes: 31
About Me
  • Joined: 05-January 12

Posted 02 November 2012 - 02:22 PM

My 3rd month has been awesome. I don't believe I have had a single zit in probably 3 weeks! Ok, maybe a couple TEENY TINY ones but it's waaay better than the dozens I had before I started. My dozens of red spots are testament to that. I know what you are saying, maybe if my skin peeled more those spots would fall right off! Oh well, I'm not gonna complain. I'm very happy. Posted Image Seems like my skin does tolerate this well, but my joints....well, you know my sad sob story. I shouldn't complain though!
If your lips continue to be a bitch, try Dr. Dan's Cortibalm. I bought it from my derm but the drugstore should have it. Not on the shelves though....You have to special order it. It works really, really well.

#27 KK808

KK808

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 2
About Me
  • Joined: 28-September 12

Posted 10 November 2012 - 11:39 PM

Update - Day 48, going into Week 8.

Again, I'm doing 40mg once a day of isotretinoin (Claravis).

The biggest annoyance by far is the dried lips. People stare at them in conversations, lol! I take notice but it doesn't bug me at all :) But they are getting drier and drier as the days go on. So painful when they crack. I also am using derma e hylauronic acid moisturizing creme in the morning and before bed.
I have noticed that dry patches are popping up on my arm. The patches scab up in a few days so I started moisturizing my arms before bed. This helped the problem 90%.

I have had no new pimples which is super exciting for me. I'm more confident now and I can start to see light in my life again. Writing these blogs has also been therapeutic mainly because I get to reflect on the positive and negative things that have been happening. The other day I was driving to work and I was thinking about the isotretinoin treatment and couldn't help but wish that I started this treatment earlier. What this drug has done has allowed me to live my life the way someone should be able to. I can let my dogs lick my face again. I am not afraid to sleep on my face anymore. After working out, I'm not worried about rushing home to shower because my pores might clog. I no longer inspect my face in the mirror habitually. I do not have to use any medicated topical ointments anymore. The list goes ON AND ON.

My family was a little worried that I'm using these harsh drugs to combat acne. What they perceive as a benign problem was far from that in my eyes. The psychological impact that it has on your life and the impact it can have on your social life can be so devastating.

If my doctor visit goes according to plan in two weeks then I'll be receiving a dose of 40mg twice a day. I still been running and started hitting the gym again. No problems.

To the brighter future.

#28 AliciaThreet

AliciaThreet

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Blog Entries: 1
    Likes: 1
About Me
  • Joined: 21-September 12

Posted 24 November 2012 - 07:33 PM

http://shmaccutane.wordpress.com/


check out my claravis journey!

#29 KK808

KK808

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Likes: 2
About Me
  • Joined: 28-September 12

Posted 25 November 2012 - 05:09 PM

http://shmaccutane.wordpress.com/


check out my claravis journey!


Great blog, Alicia! Thanks for sharing that.

I believe this is day 63...

I've had one pimple on my left temple since my last post. Other than that my skin has been been the same and so have my chapped lips. I went to my derm last week and he told me my triglyceride levels were at 400 and he would stop my treatment if I hit 600. The good news with that is, I never knew about the triglyceride side effects nor did I know about fasting 12 hours before the blood test. So, the day I took that blood test I had an "Irish breakfast" for lunch which was a huge egg omlet filled with sausages and cheese. Since that derm appointment I went on a low carb, minimum sugar diet. I'll be taking another blood test tomorrow. I think I'll be fine :)